Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of this interaction is not known. Sulfinpyrazone may increase the effects of warfarin.
What might happen:
You may experience an increased chance for bleeding including bleeding from your gums, nosebleeds, unusual bruising, or black stools.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. They may already be aware of this interaction and may be monitoring you for it. If your doctor prescribes these medicines together, you may need to check your bleeding times more often. It may be necessary to adjust your dose of warfarin. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Davis JW, Johns LE Jr. Possible interaction of sulfinpyrazone with coumarins. N Engl J Med 1978 Oct 26;299(17):955.
2.Girolami A, Fabris F, Casonato A, Randi ML. Potentiation of anticoagulant response to warfarin by sulphinpyrazone: a double-blind study in patients with prosthetic heart valves. Clin Lab Haematol 1982;4(1):23-6.